Alert archive / Iowa / Wind Advisories in 2014
Wind Advisory 11, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Apr 13, 2014, 3:44 PM CDT for 34 counties in Iowa. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2014, 3:44 PM CDT (20:44 UTC)
- Expired
- Apr 14, 2014, 12:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Des Moines, IA
All 34 counties
Adair County, IA, Adams County, IA, Audubon County, IA, Boone County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Madison County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Taylor County, IA, Union County, IA, Warren County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 58 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
546 WWUS73 KDMX 132044 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 344 PM CDT SUN APR 13 2014 ...STRONG NORTH TO NORTHWEST WINDS THROUGH THIS EVENING... .EXPECT NORTHERLY WINDS TO CONTINUE TO EXPAND EAST OVERNIGHT AND MAINTAIN THROUGH THE EVENING. AN AREA OF SNOW IS EXPECTED TO DEVELOP OVER NORTH CENTRAL IOWA DURING THIS TIME. IF SNOWFALL AMOUNTS EXCEED EXPECTATIONS...PORTIONS OF THE ADVISORY MAY BE CHANGED TO WINTER WEATHER HEADLINES DUE TO BLOWING SNOW. IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>073- 081>083-092-093-140445- /O.NEW.KDMX.WI.Y.0011.140413T2044Z-140414T0500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS- POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE... SCHALLER...EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY... FORT DODGE...WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY... DENISON...CARROLL...JEFFERSON...BOONE...AMES...AUDUBON...EXIRA... GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE... ADEL...DES MOINES...ATLANTIC...GREENFIELD...STUART...ADAIR... FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...NORWALK... CARLISLE...CORNING...CRESTON...OSCEOLA...BEDFORD...LENOX... NEW MARKET...MOUNT AYR 344 PM CDT SUN APR 13 2014 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. * SHORT TERM TRENDS...NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE TO EXPAND EAST TOWARD INTERSTATE 35 THROUGH 6 PM. * WINDS...NORTH 25 TO 35 MPH GUSTING TO 50 MPH. * IMPACTS...THE STRONG WINDS IN ADDITION TO RAIN WILL CAUSE HAZARDOUS DRIVING THROUGH THE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED ALONG WITH THE POTENTIAL FOR GUSTS IN EXCESS OF 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
335 WWUS73 KDMX 140209 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 909 PM CDT SUN APR 13 2014 ...STRONG NORTH TO NORTHWEST WINDS CONTINUE... .EXPECT NORTHERLY WINDS TO PERSIST THROUGH LATE EVENING. SNOW IS ALSO EXPECTED OVER NORTH CENTRAL IOWA DURING THIS TIME. THE COMBINATION OF GUSTY WIND AND FALLING SNOW MAY REDUCE VISIBILITIES IN RURAL AREAS. IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>073- 081>083-092-093-140500- /O.CON.KDMX.WI.Y.0011.000000T0000Z-140414T0500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS- POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE... SCHALLER...EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY... FORT DODGE...WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY... DENISON...CARROLL...JEFFERSON...BOONE...AMES...AUDUBON...EXIRA... GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE... ADEL...DES MOINES...ATLANTIC...GREENFIELD...STUART...ADAIR... FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...NORWALK... CARLISLE...CORNING...CRESTON...OSCEOLA...BEDFORD...LENOX... NEW MARKET...MOUNT AYR 909 PM CDT SUN APR 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * SHORT TERM TRENDS...NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS APPROACHING 50 MPH WILL CONTINUE. * IMPACTS...THE STRONG WINDS IN ADDITION TO RAIN OR SNOW WILL CAUSE HAZARDOUS DRIVING THROUGH THE PERIOD...ESPECIALLY ALONG WEST TO EAST ROADS. AT LEAST PARTIALLY SNOW COVERED ROADS AND REDUCED VISIBILITY IN BLOWING SNOW WILL ALSO IMPACT CONDITIONS MAINLY ALONG AND NORTH OF A CARROLL TO MASON CITY LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED ALONG WITH THE POTENTIAL FOR GUSTS IN EXCESS OF 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SMALL
022 WWUS73 KDMX 140504 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1204 AM CDT MON APR 14 2014 IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>073- 081>083-092-093-140615- /O.EXP.KDMX.WI.Y.0011.000000T0000Z-140414T0500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS- POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE... SCHALLER...EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY... FORT DODGE...WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY... DENISON...CARROLL...JEFFERSON...BOONE...AMES...AUDUBON...EXIRA... GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE... ADEL...DES MOINES...ATLANTIC...GREENFIELD...STUART...ADAIR... FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...NORWALK... CARLISLE...CORNING...CRESTON...OSCEOLA...BEDFORD...LENOX... NEW MARKET...MOUNT AYR 1204 AM CDT MON APR 14 2014 ...WIND ADVISORY HAS EXPIRED... GUSTY NORTH WINDS WILL REMAIN IN PLACE OVERNIGHT...BUT GRADUALLY DIMINISH BELOW ADVISORY CRITERIA. WINDS MAY STILL GUST TO AS HIGH AS 40 MPH HOWEVER...WITH VISIBILITIES IN BLOWING SNOW DROPPING TO A MILE OR SO. $$ SMALL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Apr 13, 1:01 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Apr 13, 1:01 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 101 PM CDT SUN APR 13 2014 .SHORT TERM /TODAY/... ISSUED AT 328 AM CDT SUN APR 13 2014 PLENTY OF ACTION TODAY AS SYSTEM PASSES THROUGH THE REGION. ONGOING CONVECTION IN AREA OF MOISTURE TRANSPORT AHEAD OF NEXT SURFACE WAVE ACROSS SOUTHWEST KANSAS. ANTICIPATE CONVECTION TO PERSIST INTO THE MORNING AND BECOME MORE WIDESPREAD WITH TIME. WILL CONTINUE TO SEE A HAIL THREAT FOR A FEW HOURS AFTER SUNRISE...MAINLY IN SOUTHERN IOWA AS ELEVATED INSTABILITY REMAINS IN PLACE. HOWEVER...THE INSTABILITY WILL GRADUALLY GET PUSHED SOUTH AS COOLER AIR DEEPENS ACROSS THE STATE WITH THE SURFACE FRONT SETTLING TO THE SOUTH. MEANWHILE...GOOD ISENTROPIC LIFT AND STRONG KINEMATICS WILL PRODUCE WIDESPREAD PRECIPITATION BY LATE MORNING INTO THE AFTERNOON ACROSS MUCH OF THE CENTRAL IOWA. AS THE INSTABILITY GETS SQUASHED SOUTHWARD...SO WILL THE THUNDER THREAT AND ONLY FAR SOUTHEAST WILL SEE ANY THUNDER CHANCES BY LATER AFTERNOON. FARTHER NORTHWEST... COLDER AIR WILL DEEPEN WITH STRONG NORTH WINDS ACROSS MUCH OF THE FORECAST AREA BY AFTERNOON. THE STRONG LIFT AND SUBSEQUENT COOLING OF THE SOUNDING BEGIN TO GET CLOSE ENOUGH WHERE SNOW MAY BECOME AN ISSUE TOWARD THE END OF THE DAYTIME PERIOD IN THE NORTHWEST. MAY BEGIN TO SEE SOME TRANSITION BY LATE IN THE DAY AND MUCH WILL DEPEND ON SURFACE TEMPERATURES. CONDITIONS BY AFTERNOON WILL BE GENERALLY DANK IN MOST LOCATIONS WITH PRECIPITATION AND STRONG NORTH WIND WITH TEMPERATURES DROPPING INTO THE 30S AND 40S. SOME CONCERN WITH ADDITIONAL HEAVY PRECIPITATION TODAY ON TOP OF LOCALIZED HEAVY RAIN FROM SATURDAY NIGHT. LOOKS LIKE CORRIDOR OF HEAVIEST RAIN TODAY SHOULD BE TO THE SOUTHEAST OF YESTERDAYS EVENT AND HAVE FOREGONE WATER HEADLINES AT THIS POINT. .LONG TERM /TONIGHT THROUGH SATURDAY/... ISSUED AT 328 AM CDT SUN APR 13 2014 THE FORECAST ISSUE FOR TONIGHT RESTS MORE WITH PTYPE AND WHETHER WE WILL SEE MUCH IN THE WAY OF ACCUMULATION OF SNOW. COLD FRONT SHOULD BE SOUTHEAST OF THE STATE TONIGHT AND DEEP COLD AIR ADVECTION WILL BE ONGOING. SOME FORCING IS NOTED PUSHING ACROSS THE STATE PRIMARILY FROM A SHORT WAVE MOVING ACROSS IOWA THIS EVENING. HOWEVER...MOISTURE IS LESS THAN IMPRESSIVE ALTHOUGH IT IS PRESENT...ESPECIALLY ACROSS THE NORTH AND NORTHEAST. ANOTHER CAVEAT IS THAT TEMPS REALLY DON'T TANK BEFORE THE FORCING AND MOISTURE PUSH OFF TO THE EAST. SO I DID INCREASE THE SNOWFALL TOTALS A BIT USING OUR WINTER TOOLS BUT WE ARE STILL AT A HALF INCH OR LESS AND THAT WILL LIKELY FALL MORE OVER GRASSY AREAS. EVERYTHING PULLS EAST ON MONDAY AS THE UPPER TROUGH SHIFT TO THE EAST IN RESPONSE TO AN UPPER RIDGE ACROSS THE ROCKIES. THE RIDGE WILL KEEP A NORTHWEST FLOW OVER IOWA SO WHILE WE WILL GRADUALLY WARM FROM VERY CHILLY EARLY WEEK HIGHS IT WILL STILL BE COOL. ANOTHER WEAKER WAVE PASSES ACROSS THE NORTHERN PLAINS BRUSHING IOWA AROUND THURSDAY. THE SYSTEM WILL BRING A MIX OF LIGHT PRECIP TO MAINLY THE NORTH AND WEST WEDNESDAY NIGHT AND RAIN ON THURSDAY. THE MODELS STILL HAVE VERY DIFFERENT SOLUTIONS FOR NEXT WEEKEND WITH A CLOSED LOW AFFECTING THE AREA ACCORDING TO THE GFS WHILE THE EURO KEEPS AN OPEN WAVE AND IS A BIT MORE PROGRESSIVE AND HAS LESS QPF. FOR NOW I HAVE KEPT THE LOW END CHANCE OR SLIGHT CHANCE POPS GOING. TEMPS WILL CLIMB BACK INTO THE MID 50S TO AROUND 60. && .AVIATION...13/18Z ISSUED AT 101 PM CDT SUN APR 13 2014 WIDESPREAD IFR CONDITIONS DUE TO CIGS AND VSBYS DUE TO PRECIPITATION AND FOG WILL PREVAIL THROUGH THIS EVENING BEFORE CONDITIONS IMPROVE AFTER 06Z. SHOWERS AND THUNDERSTORMS WILL BE PREVALENT THROUGH THE AFTERNOON. EXPECT RAIN TO CHANGE TO SNOW FROM NORTHWEST TO SOUTHEAST LATE AFTERNOON AND INTO THE EVENING. NORTHEAST WINDS WILL INCREASE TODAY AS WELL WITH GUSTS OVER 40 KTS LIKELY THROUGH 06Z. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...COGIL LONG TERM...FAB AVIATION...DONAVON
Hazardous weather outlook, Apr 13, 4:08 AM CDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 408 AM CDT SUN APR 13 2014 IAZ057>062-070>075-081>086-092>097-141200- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 408 AM CDT SUN APR 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT PERIODS OF THUNDERSTORMS...SOME WITH HEAVY RAINFALL...ARE EXPECTED THROUGH MUCH OF THE DAY. THIS MORNING THERE IS STILL A POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS. QUARTER SIZED HAIL AND DAMAGING WIND GUSTS WOULD BE THE MAIN THREAT. TONIGHT RAIN WILL MIX WITH THEN CHANGE OVER TO SNOW BEFORE ENDING. SNOWFALL AMOUNTS WILL BE LIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. IAZ004>007-015>017-023>028-033>039-044>050-141200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- 408 AM CDT SUN APR 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT OCCASIONALLY MODERATE RAINFALL IS EXPECTED TODAY. AN ISOLATED NON-SEVERE THUNDERSTORM CANNOT BE RULED OUT. TONIGHT THE RAIN WILL MIX WITH THEN CHANGE OVER TO SNOW BEFORE DIMINISHING. SNOWFALL AMOUNTS ARE EXPECTED TO BE UNDER ONE INCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FAB
In the hours before
Local storm report, Apr 13, 11:02 AM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1102 AM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL STORY CITY 42.19N 93.59W
04/12/2014 E2.00 INCH STORY IA PUBLIC
DELAYED REPORT RELAYED BY KCCI. TIME ESTIMATED FROM
RADAR.
0733 PM HAIL STORY CITY 42.19N 93.59W
04/12/2014 E2.50 INCH STORY IA PUBLIC
DELAYED REPORT VIA FACEBOOK. TIME ESTIMATED FROM RADAR.
0743 PM HAIL STANHOPE 42.29N 93.79W
04/12/2014 E1.75 INCH HAMILTON IA PUBLIC
DELAYED REPORT RELAYED BY KCCI. TIME ESTIMATED FROM
RADAR.
0814 PM HAIL 1 SE RADCLIFFE 42.31N 93.42W
04/12/2014 E1.75 INCH HARDIN IA PUBLIC
DELAYED REPORT VIA FACEBOOK. TIME ESTIMATED FROM RADAR.
0820 PM HAIL 5 SW HUBBARD 42.25N 93.37W
04/12/2014 E1.00 INCH HARDIN IA PUBLIC
DELAYED REPORT FROM GARDEN CITY...RELAYED BY KCCI. TIME
ESTIMATED FROM RADAR.
0850 PM HAIL 6 ENE DIKE 42.50N 92.52W
04/12/2014 E1.50 INCH BLACK HAWK IA PUBLIC
DELAYED REPORT VIA FACEBOOK. TIME ESTIMATED FROM RADAR.
0924 PM HAIL FARNHAMVILLE 42.28N 94.42W
04/12/2014 E1.50 INCH CALHOUN IA PUBLIC
DELAYED REPORT RELAYED BY KCCI. TIME ESTIMATED FROM
RADAR.
0947 PM HAIL 5 SW ORIENT 41.15N 94.49W
04/12/2014 E1.75 INCH ADAMS IA PUBLIC
DELAYED REPORT FROM NEVINVILLE VIA FACEBOOK. TIME
ESTIMATED FROM RADAR.
&&
LEELocal storm report, Apr 13, 2:33 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
233 PM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HEAVY RAIN WOODBURN 41.01N 93.60W
04/13/2014 M3.50 INCH CLARKE IA EMERGENCY MNGR
CLARKE COUNTY EMERGENCY MANAGER REPORTS 3.5 INCHES OF
RAIN HAS FALLEN SINCE 8 AM TODAY. 0.4 INCHES FELL LAST
NIGHT SO STORM TOTAL IS UP TO 3.9 INCHES AND STILL
RAINING.
&&
LEEThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:18 PM CDT | Severe Thunderstorm Warning | DMX | Bremer | 42 min |
| Apr 12, 7:19 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Hardin, Story | 26 min |
| Apr 12, 7:29 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Webster | 46 min |
| Apr 12, 7:34 PM CDT | Severe Thunderstorm Warning | DMX | Cass | 41 min |
| Apr 12, 7:39 PM CDT | Severe Thunderstorm Warning | DMX | Guthrie | 51 min |
| Apr 12, 7:39 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac | 36 min |
| Apr 12, 7:45 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Hardin, Story | 45 min |
| Apr 12, 7:54 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass | 51 min |
| Apr 12, 7:57 PM CDT | Severe Thunderstorm Warning | DMX | Franklin, Hamilton, Hardin, Wright | 33 min |
| Apr 12, 8:03 PM CDT | Severe Thunderstorm Warning | DMX | Boone | 27 min |
| Apr 12, 8:15 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Sac | 30 min |
| Apr 12, 8:17 PM CDT | Severe Thunderstorm Warning | DMX | Crawford, Sac | 28 min |
| Apr 12, 8:20 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 40 min |
| Apr 12, 8:24 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Hardin, Marshall, Story | 36 min |
| Apr 12, 8:30 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin | 30 min |
| Apr 12, 8:31 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Story | 44 min |
| Apr 12, 8:34 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass | 41 min |
| Apr 12, 8:36 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 39 min |
| Apr 12, 8:41 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Webster | 49 min |
| Apr 12, 8:43 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Sac | 32 min |
| Apr 12, 8:49 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 41 min |
| Apr 12, 8:58 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Marshall, Tama | 32 min |
| Apr 12, 9:07 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 38 min |
| Apr 12, 9:11 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin | 34 min |
| Apr 12, 9:12 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams | 33 min |
| Apr 12, 9:34 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Marshall, Tama | 41 min |
| Apr 12, 9:43 PM CDT | Special Weather Statement | DMX | Hamilton | 32 min |
| Apr 12, 9:44 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Madison, Union | 46 min |
| Apr 12, 9:46 PM CDT | Special Weather Statement | DMX | Polk | 29 min |
| Apr 12, 9:49 PM CDT | Special Weather Statement | DMX | Madison | 26 min |
| Apr 12, 9:54 PM CDT | Special Weather Statement | DMX | Carroll | 36 min |
| Apr 12, 10:06 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin | 24 min |
| Apr 12, 10:07 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union, Warren | 38 min |
| Apr 12, 10:09 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Tama | 36 min |
| Apr 12, 10:15 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Ringgold | 45 min |
| Apr 12, 10:20 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 25 min |
| Apr 12, 10:26 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union, Warren | 34 min |
| Apr 12, 10:31 PM CDT | Special Weather Statement | DMX | Polk | 29 min |
| Apr 12, 10:33 PM CDT | Special Weather Statement | DMX | Humboldt | 27 min |
| Apr 12, 10:44 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Marion, Monroe, Warren | 46 min |
| Apr 12, 10:44 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 31 min |
| Apr 12, 10:54 PM CDT | Severe Thunderstorm Warning | DMX | Wayne | 36 min |
| Apr 12, 11:11 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 34 min |
| Apr 12, 11:20 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Jasper, Mahaska, Marion, Monroe and 2 more | 55 min |
| Apr 13, 12:32 AM CDT | Special Weather Statement | DMX | Carroll | 28 min |
| Apr 13, 1:15 AM CDT | Special Weather Statement | DMX | Webster | 30 min |
| Apr 13, 2:52 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Cass, Guthrie | 38 min |
| Apr 13, 3:37 PM CDT | Flood Watch | DMX | Appanoose, Black Hawk, Davis, Decatur, Grundy, Jasper and 9 more | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.